Hail, Red Willow
- When
- August 27, 7:09 PM MST
- Where
- Red Willow County, 6 mi S of Mc Cook
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.117, -100.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 27, 6:35 PM MST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 735 PM MDT SAT AUG 27 2005 .DISCUSSION...HAVE UPDATED SHORT TERM GRIDS TO INCREASE POPS AS A BROKEN LINE OF STORMS ADVANCES TOWARD WESTERN KANSAS/SOUTHWEST NEBRASKA. GENERAL SCENARIO CALLING FOR UPPER LEVEL ENERGY CURRENTLY WORKING WITH STRONG LOW LEVEL CONVERGENCE AND LIFT OVER THE WESTERN 1/4 OF THE AREA TO CONTINUE EAST OVERNIGHT. ACTIVITY IN WATCH AREA SLOW TO DEVELOP BUT AS INCREASING MID TO UPPER MOISTURE INTERACTS WITH ABOVE MENTIONED DISTURBANCE AND STRONG INSTABILITY STORMS WITHIN THE WATCH AREA SHOULD SLOWLY INCREASE IN COVERAGE. FOR THE EVENING UPDATE I HAVE INCLUDED LIKELY POPS FOR THE AREA AS THE CURRENT COLORADO ACTIVITY CONTINUES EAST. AFTER MIDNIGHT THINGS LESS CONFIDENT SO FOR NOW LEFT THEM AT CHANCE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT SAT AUG 27 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1150 AM CDT SAT AUG 27 2005 /1050 AM MDT SAT AUG 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AT THE SAME TIME...A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE IN FROM THE WEST AND NORTHWEST. THERE WILL BE ENOUGH MOISTURE AND SUNSHINE TO ALLOW THE AIR MASS TO BECOME UNSTABLE AHEAD OF THESE FEATURES. AS A RESULT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF NORTHWEST KANSAS AND EASTERN COLORADO THIS AFTERNOON AFTER 2 PM MDT (3 PM CDT). THESE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF THE REGION THROUGH THE OVERNIGHT HOURS. THE EXACT LOCATION OF THE FRONT WILL DETERMINE THE BEST CHANCE OF THUNDERSTORMS. AT THIS TIME...THE FRONT IS EXPECTED TO BE NEAR A FLAGLER TO GOODLAND TO HILL CITY LINE BY LATE THIS AFTERNOON. BECAUSE OF THE FRONT...SUFFICIENT INSTABILITY...AND A FAVORABLE TURNING OF WINDS THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE... SOME OF THESE STORMS COULD BECOME SEVERE ALONG AND SOUTH A LINE FROM FLAGLER TO GOODLAND TO MCCOOK. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS ALONG AND EAST OF A LINE FROM MCCOOK TO HOXIE TO SHARON SPRINGS. AFTER THOSE STORMS END...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THIS SAME AREA DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. AFTER A DRY MONDAY AND TUESDAY...THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON AND NIGHT AS ANOTHER FRONT AND UPPER LEVEL DISTURBANCE MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM MDT (3 PM CDT) ALONG AND SOUTH OF A FLAGLER TO GOODLAND TO MCCOOK LINE. BULLER/LAMMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT SAT AUG 27 2005 KSZ004-015>016-028>029-033-042-NEZ081-280400- DECATUR-GOVE-GRAHAM-LOGAN-NORTON-SHERIDAN-WICHITA-RED WILLOW- 418 PM MDT SAT AUG 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 749 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST KANSAS DECATUR...GOVE...GRAHAM... LOGAN...NORTON...SHERIDAN... WICHITA... IN NEBRASKA THIS WATCH INCLUDES 1 COUNTY IN SOUTHWEST NEBRASKA RED WILLOW THIS INCLUDES THE CITIES OF...HILL CITY...HOXIE...LEOTI... MCCOOK...NORTON...OAKLEY...OBERLIN AND QUINTER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 9 N QUINTER 39.20N 100.23W
08/27/2005 1.00 INCH SHERIDAN KS TRAINED SPOTTER
&&
PFPThe Goodland radar (KGLD), 125 km away, was scanning. The volume nearest the first event began at 02:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465314.